Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Spinor bundles on quadrics


Author: Giorgio Ottaviani
Journal: Trans. Amer. Math. Soc. 307 (1988), 301-316
MSC: Primary 14F05; Secondary 14M17
DOI: https://doi.org/10.1090/S0002-9947-1988-0936818-5
MathSciNet review: 936818
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We define some stable vector bundles on the complex quadric hypersurface $ {Q_n}$ of dimension $ n$ as the natural generalization of the universal bundle and the dual of the quotient bundle on $ {Q_4} \simeq \operatorname{Gr} (1,\,3)$. We call them spinor bundles. When $ n = 2k - 1$ there is one spinor bundle of rank $ {2^{k - 1}}$. When $ n = 2k$ there are two spinor bundles of rank $ {2^{k - 1}}$. Their behavior is slightly different according as $ n \equiv 0\;(\bmod 4)$ or $ n \equiv 2\;(\bmod 4)$. As an application, we describe some moduli spaces of rank $ 3$ vector bundles on $ {Q_5}$ and $ {Q_6}$.


References [Enhancements On Off] (What's this?)

  • [At] M. Atiyah, On the Krull-Schmidt theorem with application to sheaves, Bull. Soc. Math. France 84 (1956), 306-317. MR 0086358 (19:172b)
  • [Ba] E. Ballico, Uniform vector bundles on quadrics, Ann. Univ. Ferrara VII 27 (1981), 135-146. MR 653869 (83k:14014)
  • [Be] A. A. Beilinson, Coherent sheaves on $ {\mathbb{P}^n}$ and problems of linear algebra, Funktsional. Anal. i Prilozhen. 12 (1978), 68-69; English transl., Functional Anal. Appl. 12 (1978), 214-216. MR 509388 (80c:14010b)
  • [Fr] K. Fritzsche, Linear-Uniforme Bundel auf Quadriken, Ann. Sci. Norm. Sup. Pisa (4) 10 (1983), 313-339. MR 728439 (85b:14017)
  • [GH] P. Griffiths and J. Harris, Principles of algebraic geometry, Wiley, New York, 1978. MR 507725 (80b:14001)
  • [HS] R. Hernandez and I. Sols, On a family of rank $ 3$ bundles on $ \operatorname{Gr} (1,\,3)$, J. Reine Angew. Math. 360 (1985), 124-135. MR 799659 (87b:14006)
  • [LV] R. Lazarsfeld and A. Van de Ven, Topics in the geometry of projective spaces, Recent work of F. L. Zak, DMV Seminar 4, Birkhäuser, 1984. MR 808175 (87e:14045)
  • [Ma1] M. Maruyama, Moduli of stable sheaves. I; II, J. Math. Kyoto Univ. 17 (1977), 91-126; 18 (1978), 557-614. MR 0450271 (56:8567)
  • [Ma2] -, Boundedness of semistable sheaves of small ranks, Nagoya Math. J. 78 (1980), 65-94. MR 571438 (81h:14015)
  • [OSS] C. Okonek, M. Schneider and M. Spindler, Vector bundles on complex projective spaces, Birkhauser, 1980. MR 561910 (81b:14001)
  • [Ot1] G. Ottaviani, A class of $ n$-bundles on $ \operatorname{Gr} (k,\,n)$, J. Reine Angew. Math. 379 (1987), 182-208. MR 903640 (88g:14011)
  • [Ot2] -, Some extensions of Horrocks criterion to vector bundles on Grassmannians and quadrics, preprint.
  • [St] M. Steinsieck, Uber homogenen-rationale Mannigfaltigkeiten, Schriftenr. Math. Inst. Univ. Münster (2) 23 (1982), 1-55. MR 673379 (83k:32045b)
  • [Ti] J. Tits, Sur la trialité et certains groupes qui s'en deduisent, Inst. Hautes Études Sci. Publ. Math. 2 (1959), 13-60. MR 1557095
  • [Um] H. Umemura, On a theorem of Ramanan, Nagoya Math. J. 69 (1978), 131-138. MR 0473243 (57:12918)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14F05, 14M17

Retrieve articles in all journals with MSC: 14F05, 14M17


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1988-0936818-5
Keywords: Vector bundle, homogeneous, stable, spinor, moduli space
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society